Home Forums Melanoma Diagnosis: Stage IV Zelboraf at 3 months

  • This topic is empty.
Viewing 3 posts - 1 through 3 (of 3 total)
  • Author
    Posts
  • #21941
    CraigG
    Participant

    Zelboraf is my 4th drug for melanoma, and I have been on it for just over 3 months. During the same time frame I had other problems, short story I now have a pacemaker, and the problems with my O2 levels, swelling, heart rate, have all gone back to normal. Right I need to get to my question..

    My third drug for melanoma was a targeted combined study with MSC1936369B (Mitogen-activated protein extracellular signal-regulated kinase (Mek) Inhibitor) and SAR245409. Fatigue and diarrhea were the worse. That worked for 8 months or so.

    Back to #4, Zelboraf. I am not dealing with any really bad side effects, but knock on wood I guess. My tumors really responded well with Zelboraf, and have all but shrunk or disappeared. I have been on clinical studies since 2010, and I have been the most responsive to Zelboraf. Oh I take 4 tabs, 240mg, twice a day.

    Still fatigued, occasional headache and losing weight, appetite just not there. I sorta force myself to eat and proclaim the BBQ was great. Some foods I just can’t eat at all, like pizza. This changes depending on phase of moon. I do seem to prefer spicy foods.

    I see my oncologist every 6 weeks for lab work and stuff.

    I guess my question is, how normal has my response been to Zelboraf? My feet feel fine.

    Craig

    #64211
    tamie
    Participant

    Hi Criag,

    I think the response to Zelboraf is very individual.

    My husband is 10 month with it. He started with 4×4 and had very severe side effects of high blood pressure, high fever and very severe rashes. He lost appetite and lost all his body hair. The oncologist reduced it to 3×3 and the worst part was swelling of feet, hard rash , fatigue and difficulties to stand. He is now on 2×2 for almost 6 months. It is not paradise because he still suffers from his feet and the rashes, Iron and hemoglobin continue to reduce but as he started taking iron pills he is not that tired so the main problem is the feet. He gain his appetite back and all his hair grew again. It is not wonderful but we can live with it . So – I think we need to learn what helps us. We felt the dietition helped him by designing a high hemoglobin diet and usually he has apptetite. He also started sleeping much better and has more energy. So – you need to find what you feel like eating, what your body needs, how to find time for resting during the day and hope for improvement. And the most important thing is – that his tumore reduced so I hope you will find the best way for you to cope with it

    Tammie

    #64212
    endure9310
    Participant

    Craig,

    Wish you the best with zelboraf! I think Tamie is right on. I had a dietitian for a different reason, diarrhea! Dietitian has me eating stuff I stopped eating years ago because it was deemed unhealthy, white rice, white bread etc. It works, minimizes diarrhea. Side effects do seem to be different for everyone. The sun can be a tough one. After covering up with large brim hat, long pants and long sleeve shirt, still have a tendency to miss a spot with 50% suntan lotion that becomes a wicked looking burn after only a few minutes.

Viewing 3 posts - 1 through 3 (of 3 total)
  • The forum ‘Melanoma Diagnosis: Stage IV’ is closed to new topics and replies.